Hail, Dare
- When
- July 17, 2:05 PM EST
- Where
- Dare County, 0.56 mi W of Stumpy Pt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.700, -75.740
Penny size hail was reported in Stumpy Point.
Scattered thunderstorms developed along the sea breeze during the afternoon hours across eastern North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Scattered thunderstorms developed along the sea breeze during the afternoon hours across eastern North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 17, 10:00 AM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1100 AM EDT TUE JUL 17 2007 .SYNOPSIS... STANDARD SUMMER TIME FORECAST ON TAP FOR EASTERN NORTH CAROLINA FOR THE REST OF THE WEEK AS THE BERMUDA HIGH REMAINS IN CONTROL. THIS PATTERN WILL KEEP ABUNDANT MOISTURE OVER THE REGION TO SUPPORT ISOLATED TO SCATTERED CONVECTION EVERY DAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED FOR SKY COVER AND MINOR CHANGES TO POPS. BERMUDA HIGH/PIEDMONT TROF PATTERN ENTRENCHED WITH WEAK SHRT WVS SKIRTING ACROSS TO W AND N. MOSTLY CLEAR AND HAZY CONDITIONS THIS MORNING WILL BECOME PARTLY CLOUDY THIS AFTN WITH TYPICALLY MORE ENHANCED CU DEVELOPMENT OVER LAND AREAS. SCT CONVECTIVE DEVELOPMENT ALONG AND INLAND OF SEA BREEZE LATE AFTN INTO EARLY EVENING. TEMPS OK. MORNING SOUNDING MOIST AND UNSTABLE AS USUAL...ISOLATED PULSE SVR CANT BE RULED OUT. MODIFIED MHX SOUNDING PARAMETERS FOR 92/72: CAPE 3800 WBZ 13700 500 TEMP -7 FRZNG LVL 15000 VOD 65 55 DBZ CORE HGT FOR SVR 34000. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE RIDGE AXIS SHOWS A RATHER STATIONARY POSITION OVER THE EAST COAST OVER THE NEXT COUPLE DAYS...PROVIDING MUCH NEEDED RAIN TO THE DROUGHTS OF THE SOUTH. HOWEVER...THE HIT AND MISS NATURE OF THE THUNDERSTORMS WILL NOT ALLEVIATED RAINFALL DEFICITS FOR ANY TIME SOON. NO NOTABLE RAIN MAKERS OTHER THAN SCT CONVECTION FOR THE SHORT TERM. TEMPS WILL BE AROUND CLIMATOLOGY IN THE LOWER 90S INLAND UPPER 80S ELSEWHERE. && .LONG TERM /FRIDAY THROUGH MONDAY/...FRONT STILL ON TRACK ON IMPACT THE REGION IN THE FRIDAY NIGHT/SATURDAY TIMEFRAME. OTHERWISE...AREA WILL REMAIN IN TYPICAL SUMMER PATTERN WITH BERMUDA HIGH PROVIDING MOIST SOUTHWEST FLOW WITH A DAILY RISK OF SHOWERS/TSTMS. TEMPS WILL REMAIN NEAR NORMAL. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... TYPICAL SUMMER CONDITIONS WILL PERSIST THROUGH TONIGHT. LCL MVFR VSBYS IN HAZE WITH SCT MVFR/ISOLD IFR IN CONVECTIVE ACITIVITY. THE EXTENDED OUTLOOK FOR AVIATION LOOKS PRIMARILY VFR EXCEPT OCCASIONAL MVFR FOG AT NIGHT OR IN TSRA DURING THE AFTERNOONS. && .MARINE... LITTLE CHANGE IN WX PATTERN WITH BERMUDA HIGH PRODUCING SW WINDS IN THE 15 TO 20 KT RANGE. SEAS GENERALLY 3 TO 5 FT. SIGNIFICANT CHANGES WILL NOT BE MADE TO CURRENT FCST. .RIP CURRENTS...CONTINUE RIP CURRENTS IN THE LOW RANGE WITH MINIMAL SWELL COMPONENT AND NORMAL ASTRONOMICAL TIDES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SJ NEAR TERM...JBM SHORT TERM...SJ LONG TERM...CTC AVIATION...JBM MARINE...CTC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 317 AM EDT TUE JUL 17 2007 NCZ029-044>047-079>081-090>095-098-103-104-180730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 317 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 144 PM EDT TUE JUL 17 2007 NCZ029-044>046-081-171845- WASHINGTON-MARTIN-PITT-TYRRELL-WESTERN HYDE- 144 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...TYRRELL...PITT...MARTIN AND WASHINGTON COUNTIES UNTIL 245 PM EDT... AT 144 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 20 MILES WEST OF WILLIAMSTON TO 36 MILES EAST OF WILLIAMSTON...OR FROM 10 MILES NORTH OF GREENVILLE TO 21 MILES SOUTHEAST OF PLYMOUTH...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PUNGO LAKE AT 155 PM EDT...BEARGRASS AT 210 PM EDT...HINSON AT 215 PM EDT...JAMESVILLE AT 245 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
The Morehead City radar (KMHX), 146 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
3 hail, 2 tornado. Local standard time, as filed.
Penny size hail was reported in Stumpy Point.
Penny size hail was reported 2 miles west of Warsaw.
Quarter size hail was reported in Chocowinity.
Law Enforcement reported a brief tornado south of Beautancus. No damage was reported.
Fire Department reported brief tornado northeast of Beautancus along Highway 403. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyThe tornado archive for North Carolina, 2007Warnings in North Carolina, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34954, 34955, 34956, 38053, 38055.